T. Kobayashi, B. Ørsted, P. Somberg, and V. Souček. Branching laws for Verma modules and applications in parabolic geometry. I. Advances in Mathematics 285 (2015), 1796-1852. DOI:10.1016/j.aim.2015.08.020. arXiv:1305.6040..

We initiate a new study of differential operators with symmetries and combine this with the study of branching laws for Verma modules of reductive Lie algebras. By the criterion for discretely decomposable and multiplicity-free restrictions of generalized Verma modules [T. Kobayashi, Transf. Groups (2012)], we are brought to natural settings of parabolic geometries for which there exist unique equivariant differential operators to submanifolds. Then we apply a new method (F-method) relying on the Fourier transform to find singular vectors in generalized Verma modules, which significantly simplifies and generalizes many preceding works. In certain cases, it also determines the Jordan-Hölder series of the restriction for singular parameters. The F-method yields an explicit formula of such unique operators, for example, giving an intrinsic and new proof of Juhl's conformally invariant differential operators [Juhl, Progr. Math. 2009] and its generalizations. This article is the first in the series, and the next ones include their extension to curved cases together with more applications of the F-method to various settings in parabolic geometries.

preprint version(pdf) | arXiv ]

Home EnHome Jp

© Toshiyuki Kobayashi